Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 1, NWS Key West, FL

January 1, 2017

NWS Key West, FL issued this small craft advisory at Jan 1, 2017, 9:57 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2017, 9:57 PM EST (02:57 UTC)
Expired
Jan 2, 2017, 4:37 AM EST
In force
7 hr
Issued by
NWS Key West, FL

The text

As transmitted.

334 
WHUS72 KKEY 020257
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
957 PM EST SUN JAN 1 2017

GMZ042>044-052>055-072>075-021000-
/O.NEW.KKEY.SC.Y.0001.170102T0257Z-170102T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
957 PM EST SUN JAN 1 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

* WINDS...SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE
  EXPECTED ACROSS HAWK CHANNEL AND THE FLORIDA STRAITS OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET ARE EXPECTED IN THE GULF
  STREAM. SEAS OF 2 TO 4 FEET ARE LIKELY IN HAWK CHANNEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
1 follow-up statement
361 
WHUS72 KKEY 020937
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
437 AM EST MON JAN 2 2017

GMZ042>044-052>055-072>075-021045-
/O.CAN.KKEY.SC.Y.0001.000000T0000Z-170102T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
437 AM EST MON JAN 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 9:51 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 1, 9:51 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Key West FL
951 PM EST Sun Jan 1 2017

.DISCUSSION...In the middle to upper levels (700-200 mb), latest
available imagery as of 900 pm overlaid with model streamline
analysis depicts a burgeoning full latitudinal trough across the
Central and Western CONUS. A shortwave trough identifiable now over
West Texas is carving out this large scale trough with the base down
into Central Mexico. Well downstream of that feature, the main axis
of a ridge pokes northward to across the NW Caribbean to Florida and
up to the Northeastern states from the center of a deep and warm
anticyclone positioned near Honduras.

At the surface and in the lower to middle levels,(Surface to 700 mb),
latest IR imagery overlaid with available marine and land surface
observations and well as analysis as of 900 pm, detail a 1030 mb
high centered over Central New England. Well to the south of that, a
stationary front is located from the Western Atlantic north of
Bermuda westward to across Central Georgia and westwards to a
developing low pressure system east of the Front Range. As a result,
the 00Z sounding at Key West illustrated a moderate to fresh east to
southeast flow from off the surface up to about 750 mb, with columnar
PWAT shy of one and a quarter inches or at 1.18 inches.

.CURRENTLY...As of 900 pm, skies are partly to mostly cloudy across
the Keys island chain and adjoining waters this first evening of
2017. Radar is beginning to detect isolated to widely scattered yet
very low topped small showers developing off of the Upper and Middle
Florida Keys in low level convergent flow. Temperatures across the
islands are in the middle to upper 70s with dewpoints in the lower
70s. C-man stations along the Florida Reef are recording east to southeast
winds at 15 to 20 knots and gusty, but winds have increased to near
20 knots across the Florida Straits.

.SHORT TERM...The aforementioned disturbance over West Texas will
continue to carve out the longwave trough, but South Florida and the
Keys will continue to remain beneath good middle and upper warm
ridging, maintaining middle level subsidence. The stationary surface
front will move slightly east and southwards as a cold front. The
western edge of surface riding from the Central Atlantic will poke
into Georgia/North Florida.

Latest available ECMWF and GFS model forecast soundings, however, do
illustrate some surface to 700 mb veering accompanied by moistening
in the lower to mid troposphere as well with PWAT rising to between
1.25 and 1.50 inches between 06 and 12 Zulu tonight. With that in
mind and in situ development of low topped showers attm, very brief
isolated showers may reach both Upper and Middle Keys, depositing a
couple hundreths of an inch at best in a few spots. Have adjusted the
pop to 20% overnight, above average for early January, which is only
10%. A minor update was made to adjust the pop up 10 percent and
temperatures down a few degrees into the lower 70s Otherwise no other
changes attm.

&&

.MARINE...Overnight and Monday...Given marine guidance and latest
trends, will be performing an update to issue an SCA for both Hawk
Channel as well the all of the Florida Straits. Given slightly cooler
waters in the SE Gulf, will be issuing an SCEC for those waters, but
headlines are not anticipated across the shallower waters north of
the Keys including Florida Bay. These winds may still continue
through the day on Monday, with winds letting down by Monday night
and seas subsiding as well.

&&

.AVIATION...VFR conditions will prevail at both the KEYW and KMTH
island terminals. Short lived cigs will be possible at either/both
terminals, especially in vicinity of any weak light showers, but
these conditions will be of short duration so have not issued a tempo
attm. Amendments can be issued as needed. Expect scattered clouds
with bases at FL015-020 & FL030-040 respectively.

&&

.CLIMATE...
With an average temperature of 77.5 degrees, December 2016 finished
as the second warmest month of December ever in Key West since
temperature records began in 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  74  82  76  81 / 20 10 10 -
Marathon  74  83  76  82 / 20 10 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...Futterman
Aviation/Nowcasts....Futterman
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 1, 5:21 AM EST, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
521 AM EST SUN JAN 1 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-021100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
521 AM EST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS TONIGHT. A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR THE COASTAL WATERS OF HAWK CHANNEL TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS
OF THE FLORIDA STRAITS MONDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR THE COASTAL WATERS OF HAWK CHANNEL MONDAY. A SMALL CRAFT ADVISORY
MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS MONDAY
NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY THROUGH
THURSDAY.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS
THURSDAY NIGHT AND FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR
THE COASTAL WATERS OF THE FLORIDA STRAITS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.